New Year

So, we’ve been wondering for a while how to get back into writing on this blog. There is so much to update and catch up- so much to fill in gaps from the years of silence. The idea of scanning and/or transcribing handwritten journals and things to fill in the gaps is daunting and unlikely anytime soon. Even the idea of writing a summary or list of things was overwhelming- even if it seemed necessary or at least a known way to start writing. I knew I would just have to jump in and start writing- but do I do a summary first or just start where I’m at?

Turns out, life happened, time passes, and something is bringing me to my site to check in. It’s been weeks or ?months? since I looked at it. Then I realize it is January 1st- A New Year. Technically I started writing this like 2 minutes until Jan 2nd, but hey, it’s still the 1st in my mind. And I can back date this post accordingly.

So somewhat funny to me, my predicament has been resolved. It’s a new year and of course, it is a typical time to start something new and fresh. Alas, here we are…

I’ve been writing about 15 minutes and that seems to be about my limit at the moment. I’m tired. We’re depressed- more so than usual. A big part of this has to do with being in the process of titrating off Bupropion XL (Wellbutrin XL). I was at the max recommended dose of 450 mg for about 5 years. Prior to that I had been on 300 mg for approximately an additional 15 years, so an estimated 20 or so years on this medication. I’m titrating off of it slowly in some ways- reducing it by 50 mg every 2 weeks. I did make a decision to extend one of my doses for a month since I had extra pills and it was December. I’ve got enough going on in my life. (Holidays, 1st Xmas without my MIL that I was close to, 1st Xmas without one of my ESA dogs, processing a new life-death childhood memory, 2nd Xmas without my mother, issues with housing security earlier in Dec- but thankfully temporarily resolved, etc) The last thing I needed was to increase my depression with a med change that I could delay a little longer.

Why would I continue titrating off this medication if it was adding to my depression? Well, it’s because it has a strong interaction with Tamoxifen- a drug I have to take because of breast cancer. I was diagnosed with that in the spring of 2021 and my treatment was surgery and radiation. Next step is to begin taking Tamoxifen for about 5-10 years or as determined in the future. This is to minimize the breast cancer from returning in a metathesized manner elsewhere in my body.

Bupropion/Wellbutrin essentially makes the Tamoxifen ineffective and pointless to take. Since Tamoxifen can include side effects – including mood changes, I’ve determined there is no point in me taking Tamoxifen until I’ve titrated off of Wellbutrin. The Tamoxifen limits my choices in antidepressants and so I was referred to TMS (Transcranial Magnetic Stimulation). I looked into it and have gone through the beginning steps to begin TMS; I just haven’t called to schedule the treatment yet. We have mixed thoughts and feelings about it, but as we continue to go down on the Wellbutrin and the depression continues to increase, it starts looking like a good option to try. We can’t wait for other alternative treatments, such as psychedelics, to get past the research and insurance paying for it stages.

It’s not like any anti-depressant that I’ve taken has ever taken my depression away- but I had found a good mix of Bupropion XL and Fluvoxamine ER (Luvox ER) to at least make things more manageable and not as severely depressed as I experienced more regularly years ago.

Anyway, just here- trying to fight through depression. It’s a day-to-day thing- some days I can do a little bit, like today, and other days I struggle to stay out of bed. We’ve withdrawn from people we love and care about and so much has slipped through the cracks. We keep trying to get a handle on things, but so exhausted and overwhelmed and can’t cope with things. I don’t know- we’re in survival mode and just doing what we can, which isn’t a lot.

Jaga